Alert archive / Texas / Flash Flood Watches in 2015

Flash Flood Watch 7, NWS Austin/San Antonio, TX

May 14, 201521 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at May 14, 2015, 3:06 PM CDT for 21 counties in Texas. It took effect at May 14, 2015, 7:00 PM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
May 14, 2015, 3:06 PM CDT (20:06 UTC)
In effect from
May 14, 2015, 7:00 PM CDT
Expired
May 15, 2015, 5:00 PM CDT
In force
22 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 21 counties

Atascosa County, TX, Bandera County, TX, Bexar County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Karnes County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 91 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 8.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2015-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2015-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1045 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WGUS64 KEWX 142006
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
306 PM CDT THU MAY 14 2015

...LOCALLY HEAVY RAINFALL EXPECTED THIS EVENING INTO EARLY FRIDAY
MORNING ACROSS THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE
PLAINS... 

.AN APPROACHING UPPER LEVEL DISTURBANCE ALONG WITH INCREASING
LOW-LEVEL MOISTURE FROM THE GULF OF MEXICO WILL LEAD TO NUMEROUS
SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN EDWARDS PLATEAU AND
RIO GRANDE PLAINS THIS EVENING AND OVERNIGHT. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS.
IN ADDITION...RECENT RAINFALL OVER THE LAST COUPLE OF DAYS HAS
LED TO SATURATED SOILS IN SOME LOCATIONS. PERIODS OF HEAVY
RAINFALL...ESPECIALLY OVER ALREADY MOIST GROUND...WILL LIKELY
RESULT IN FLASH FLOODING. RAINFALL TOTALS OF 1 TO 2 INCHES WITH
ISOLATED AMOUNTS NEAR 3 INCHES ARE POSSIBLE.

TXZ183>187-202-203-217-218-228-151200-
/O.NEW.KEWX.FF.A.0007.150515T0000Z-150515T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MAVERICK-ZAVALA-
DIMMIT-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
KERRVILLE...BANDERA...BRACKETTVILLE...UVALDE...EAGLE PASS...
CRYSTAL CITY...CARRIZO SPRINGS
306 PM CDT THU MAY 14 2015

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
7 AM FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... 
  INCLUDING THE FOLLOWING AREAS...BANDERA...DIMMIT...EDWARDS... 
  KERR...KINNEY...MAVERICK...REAL...UVALDE...VAL VERDE AND 
  ZAVALA. 

* FROM 7 PM CDT THIS EVENING THROUGH 7 AM FRIDAY MORNING.

* RAINFALL TOTALS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS NEAR 3
  INCHES ARE POSSIBLE.

* AREAS WITH SATURATED SOILS CAN EXPECT THE HIGHEST RISK FOR FLASH
  FLOODING AS RAPID RUNOFF WILL POSE AN ELEVATED THREAT TO LIFE
  AND PROPERTY. EXPECT LOW WATER CROSSINGS AND SECONDARY ROADS TO
  ALSO BE AT A HIGHER RISK FOR FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
5 follow-up statements
385 
WGUS64 KEWX 150224
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 PM CDT THU MAY 14 2015

...LOCALLY HEAVY RAINFALL EXPECTED TONIGHT INTO EARLY FRIDAY
MORNING ACROSS THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE
PLAINS...

.AN APPROACHING UPPER LEVEL DISTURBANCE ALONG WITH INCREASING LOW-
LEVEL MOISTURE FROM THE GULF OF MEXICO WILL LEAD TO NUMEROUS
SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN EDWARDS PLATEAU AND
RIO GRANDE PLAINS TONIGHT AND OVERNIGHT. A LINE OF THUNDERSTORMS
HAS FORMED AND WILL MOVE TO THE WEST OVER THE NEXT COUPLE OF
HOURS. WE EXPECT THIS LINE TO MERGE WITH ANOTHER AREA THAT IS
SLOWLY DEVELOPING OVER WEST TEXAS AND THE MEXICAN MOUNTAINS. THIS
MERGED AREA WILL MOVE BACK TO THE EAST AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS. IN
ADDITION...RECENT RAINFALL OVER THE LAST COUPLE OF DAYS HAS LED TO
SATURATED SOILS IN SOME LOCATIONS. PERIODS OF HEAVY
RAINFALL...ESPECIALLY OVER ALREADY MOIST GROUND...WILL LIKELY
RESULT IN FLASH FLOODING. RAINFALL TOTALS OF 1 TO 2 INCHES WITH
ISOLATED AMOUNTS NEAR 3 INCHES ARE POSSIBLE.

TXZ183>187-202-203-217-218-228-151200-
/O.CON.KEWX.FF.A.0007.000000T0000Z-150515T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MAVERICK-ZAVALA-
DIMMIT-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
KERRVILLE...BANDERA...BRACKETTVILLE...UVALDE...EAGLE PASS...
CRYSTAL CITY...CARRIZO SPRINGS
924 PM CDT THU MAY 14 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BANDERA...DIMMIT...EDWARDS...KERR...KINNEY... 
  MAVERICK...REAL...UVALDE...VAL VERDE AND ZAVALA. 

* UNTIL 7 AM CDT FRIDAY

* RAINFALL TOTALS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS TO 3
  INCHES POSSIBLE.

* AREAS WITH SATURATED SOIL CAN EXPECT THE HIGHEST RISK FOR FLASH
  FLOODING AS RAPID RUNOFF WILL POSE AN ELEVATED THREAT TO LIFE
  AND PROPERTY. EXPECT LOW WATER CROSSINGS AND SECONDARY ROADS TO
  ALSO BE AT A HIGHER RISK FOR FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
063 
WGUS64 KEWX 150815
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 AM CDT FRI MAY 15 2015

...LOCALLY HEAVY RAINFALL EXPECTED THROUGH NOON CDT TODAY FROM THE
RIO GRANDE PLAINS AND THE WESTERN HILL COUNTRY TO THE I-37
CORRIDOR...INCLUDING THE SAN ANTONIO AREA...

.AN UPPER LEVEL DISTURBANCE BRINGING MOISTURE FROM THE EASTERN
PACIFIC ALONG WITH A LOWER LEVEL FLOW BRINING MOISTURE FROM THE
GULF OF MEXICO ENABLED A CLUSTER OF SHOWERS AND THUNDERSTORMS TO
DEVELOP ACROSS THE RIO GRANDE PLAINS THURSDAY EVENING AND HAS
MAINTAINED THIS CLUSTER INTO THE OVERNIGHT HOURS. THIS CLUSTER
WILL SLOWLY MOVE TO THE EAST TO THE I-37 CORRIDOR...INCLUDING THE
SAN ANTONIO AREA THIS MORNING. HEAVY RAINS HAVE ALREADY OCCURRED
ACROSS THE RIO GRANDE PLAINS AND TO THE SOUTHEAST OF SAN ANTONIO
SATURATING THE SOILS IN THESE AREAS. RAINFALL AMOUNTS OF 2 TO 4
INCHES ARE EXPECTED WITH ISOLATED ADDITIONAL AMOUNTS OF UP TO 6
INCHES POSSIBLE. THESE RAINS...ESPECIALLY OVER ALREADY SATURATED
SOIL...WILL RESULT IN FLASH FLOODING.

TXZ204-205-219>222-151615-
/O.EXB.KEWX.FF.A.0007.000000T0000Z-150515T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MEDINA-BEXAR-FRIO-ATASCOSA-WILSON-KARNES-
INCLUDING THE CITIES OF...HONDO...SAN ANTONIO...PEARSALL...
PLEASANTON...FLORESVILLE...KARNES CITY
315 AM CDT FRI MAY 15 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CDT TODAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED
THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL 
  TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BEXAR... 
  FRIO...KARNES...MEDINA AND WILSON. 

* UNTIL NOON CDT TODAY

* RAINFALL TOTALS OF 2 TO 4 INCHES WITH ISOLATED AMOUNTS UP TO 6
  INCHES POSSIBLE.

* AREAS WITH SATURATED SOIL CAN EXPECT THE HIGHEST RISK FOR 
  FLASH FLOODING AS RAPID RUNOFF WILL POSE AN ELEVATED THREAT TO 
  LIFE AND PROPERTY. EXPECT LOW WATER CROSSINGS AND SECONDARY 
  ROADS TO ALSO BE AT A HIGHER RISK FOR FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$

TXZ183>187-202-203-217-218-228-151615-
/O.EXT.KEWX.FF.A.0007.000000T0000Z-150515T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MAVERICK-ZAVALA-
DIMMIT-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
KERRVILLE...BANDERA...BRACKETTVILLE...UVALDE...EAGLE PASS...
CRYSTAL CITY...CARRIZO SPRINGS
315 AM CDT FRI MAY 15 2015

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON CDT TODAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...BANDERA...DIMMIT...EDWARDS...KERR...KINNEY... 
  MAVERICK...REAL...UVALDE...VAL VERDE AND ZAVALA. 

* UNTIL NOON CDT TODAY

* RAINFALL TOTALS OF 2 TO 4 INCHES WITH ISOLATED ADDITIONAL
  AMOUNTS UP TO 6 INCHES POSSIBLE.

* AREAS WITH SATURATED SOIL CAN EXPECT THE HIGHEST RISK FOR 
  FLASH FLOODING AS RAPID RUNOFF WILL POSE AN ELEVATED THREAT TO 
  LIFE AND PROPERTY. EXPECT LOW WATER CROSSINGS AND SECONDARY 
  ROADS TO ALSO BE AT A HIGHER RISK FOR FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
699 
WGUS64 KEWX 151042
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 AM CDT FRI MAY 15 2015

...LOCALLY HEAVY RAINFALL EXPECTED THROUGH NOON CDT TODAY FROM
THE RIO GRANDE PLAINS AND THE CENTRAL HILL COUNTRY TO THE I-37
CORRIDOR...INCLUDING THE SAN ANTONIO AREA...

.AN UPPER LEVEL DISTURBANCE BRINGING MOISTURE FROM THE EASTERN
PACIFIC ALONG WITH A LOWER LEVEL FLOW BRINING MOISTURE FROM THE
GULF OF MEXICO ENABLED A CLUSTER OF SHOWERS AND THUNDERSTORMS TO
DEVELOP ACROSS THE RIO GRANDE PLAINS THURSDAY EVENING AND HAS
MAINTAINED THIS CLUSTER INTO THE OVERNIGHT HOURS. THIS CLUSTER
WILL SLOWLY MOVE TO THE EAST TO THE I-37 CORRIDOR...INCLUDING THE
SAN ANTONIO AREA THIS MORNING. HEAVY RAINS HAVE ALREADY OCCURRED
ACROSS THE RIO GRANDE PLAINS AND TO THE SOUTHEAST OF SAN ANTONIO
SATURATING THE SOILS IN THESE AREAS. RAINFALL AMOUNTS OF 1 TO 3
INCHES ARE EXPECTED WITH ISOLATED ADDITIONAL AMOUNTS OF UP TO 4
INCHES POSSIBLE. THESE RAINS...ESPECIALLY OVER ALREADY SATURATED
SOIL...WILL RESULT IN FLASH FLOODING.

TXZ183>185-151145-
/O.CAN.KEWX.FF.A.0007.000000T0000Z-150515T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAL VERDE-EDWARDS-REAL-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY
542 AM CDT FRI MAY 15 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS
BEEN CANCELLED. ONLY LIGHT RAINS ARE EXPECTED THIS MORNING AND
FLASH FLOODING IS NO LONGER EXPECTED.

$$

TXZ186-187-202>205-217>222-228-151700-
/O.CON.KEWX.FF.A.0007.000000T0000Z-150515T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KERR-BANDERA-KINNEY-UVALDE-MEDINA-BEXAR-MAVERICK-ZAVALA-FRIO-
ATASCOSA-WILSON-KARNES-DIMMIT-
INCLUDING THE CITIES OF...KERRVILLE...BANDERA...BRACKETTVILLE...
UVALDE...HONDO...SAN ANTONIO...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...
CARRIZO SPRINGS
542 AM CDT FRI MAY 15 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...ATASCOSA...BANDERA...BEXAR...DIMMIT...FRIO...KARNES... 
  KERR...KINNEY...MAVERICK...MEDINA...UVALDE...WILSON AND 
  ZAVALA. 

* UNTIL NOON CDT TODAY

* RAINFALL TOTALS OF 1 TO 3 INCHES WITH ISOLATED ADDITIONAL
  AMOUNTS UP TO 4 INCHES POSSIBLE.

* AREAS WITH SATURATED SOIL CAN EXPECT THE HIGHEST RISK FOR 
  FLASH FLOODING AS RAPID RUNOFF WILL POSE AN ELEVATED THREAT TO 
  LIFE AND PROPERTY. EXPECT LOW WATER CROSSINGS AND SECONDARY 
  ROADS TO ALSO BE AT A HIGHER RISK FOR FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
959 
WGUS64 KEWX 151659 AAA
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1159 AM CDT FRI MAY 15 2015

...LOCALLY HEAVY RAINFALL EXPECTED THIS AFTERNOON FOR THE COASTAL
PLAINS AND HIGHWAY 77 CORRIDOR...

.A CLUSTER OF SHOWERS AND THUNDERSTORMS OVER THE COASTAL PLAINS
AND HIGHWAY 77 CORRIDOR WILL CONTINUE THROUGH THIS AFTERNOON. SLOW
MOVEMENT OF THESE SHOWERS AND STORMS WILL RESULT IN LOCALLY HEAVY
RAINFALL THROUGH THIS AFTERNOON. RAINFALL AMOUNTS OF 1 TO 2 INCHES
ARE EXPECTED. THESE RAINS...ESPECIALLY OVER ALREADY SATURATED
SOIL...WILL RESULT IN FLASH FLOODING.

TXZ186-187-202>205-217>220-228-151800-
/O.CAN.KEWX.FF.A.0007.000000T0000Z-150515T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KERR-BANDERA-KINNEY-UVALDE-MEDINA-BEXAR-MAVERICK-ZAVALA-FRIO-
ATASCOSA-DIMMIT-
INCLUDING THE CITIES OF...KERRVILLE...BANDERA...BRACKETTVILLE...
UVALDE...HONDO...SAN ANTONIO...EAGLE PASS...CRYSTAL CITY...
PEARSALL...PLEASANTON...CARRIZO SPRINGS
1159 AM CDT FRI MAY 15 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS
BEEN CANCELLED. HEAVY RAINFALL IS NO LONGER EXPECTED ACROSS THE
REGION.

$$

TXZ194-209-223>225-152200-
/O.EXB.KEWX.FF.A.0007.000000T0000Z-150515T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE-FAYETTE-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...GIDDINGS...LA GRANGE...GONZALES...
CUERO...HALLETTSVILLE
1159 AM CDT FRI MAY 15 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED
THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL 
  TEXAS...INCLUDING THE FOLLOWING AREAS...DE WITT...FAYETTE... 
  GONZALES...LAVACA AND LEE. 

* UNTIL 5 PM CDT THIS AFTERNOON

* RAINFALL TOTALS OF 1 TO 2 INCHES ARE EXPECTED.

* AREAS WITH SATURATED SOIL CAN EXPECT THE HIGHEST RISK FOR 
  FLASH FLOODING AS RAPID RUNOFF WILL POSE AN ELEVATED THREAT TO 
  LIFE AND PROPERTY. EXPECT LOW WATER CROSSINGS AND SECONDARY 
  ROADS TO ALSO BE AT A HIGHER RISK FOR FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$

TXZ221-222-152200-
/O.EXT.KEWX.FF.A.0007.000000T0000Z-150515T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILSON-KARNES-
INCLUDING THE CITIES OF...FLORESVILLE...KARNES CITY
1159 AM CDT FRI MAY 15 2015

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING 
  AREAS...KARNES AND WILSON. 

* UNTIL 5 PM CDT THIS AFTERNOON

* RAINFALL TOTALS OF 1 TO 2 INCHES ARE EXPECTED.

* AREAS WITH SATURATED SOIL CAN EXPECT THE HIGHEST RISK FOR 
  FLASH FLOODING AS RAPID RUNOFF WILL POSE AN ELEVATED THREAT TO 
  LIFE AND PROPERTY. EXPECT LOW WATER CROSSINGS AND SECONDARY 
  ROADS TO ALSO BE AT A HIGHER RISK FOR FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
380 
WGUS64 KEWX 152156
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
456 PM CDT FRI MAY 15 2015

...FLASH FLOOD WATCH WILL EXPIRE AT 5 PM CDT...

.SHOWER ACTIVITY ACROSS THE FAR EAST OF SOUTH CENTRAL TEXAS
CONTINUES TO PUSH TO THE EAST. ADDITIONAL SHOWERS ARE NOT EXPECTED
TONIGHT ACROSS THE EASTERN COUNTIES AND WE WILL LET THE FLASH
FLOOD WATCH EXPIRE AT 5 PM CDT. HOWEVER...A WORD OF
CAUTION...THERE ARE SEVERAL CLOSED COUNTY ROADS ACROSS THE EASTERN
COUNTIES DUE TO THE EARLIER RAINS LATE THIS AFTERNOON AND EXPECT
THESE AREAS TO SLOWLY IMPROVE OVER THE WEEKEND.

TXZ194-209-221>225-152300-
/O.EXP.KEWX.FF.A.0007.000000T0000Z-150515T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE-FAYETTE-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...GIDDINGS...LA GRANGE...FLORESVILLE...
KARNES CITY...GONZALES...CUERO...HALLETTSVILLE
456 PM CDT FRI MAY 15 2015

...FLASH FLOOD WATCH WILL EXPIRE AT 5 PM CDT THIS AFTERNOON...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS WILL
EXPIRE AT 5 PM CDT THIS AFTERNOON. SHOWER ACTIVITY ACROSS THE FAR 
EAST OF SOUTH CENTRAL TEXAS CONTINUES TO PUSH TO THE EAST.
ADDITIONAL SHOWERS ARE NOT EXPECTED TONIGHT ACROSS THE EASTERN
COUNTIES. HOWEVER...A WORD OF CAUTION...THERE ARE SEVERAL CLOSED
COUNTY ROADS ACROSS THE EASTERN COUNTIES DUE TO THE EARLIER RAINS
LATE THIS AFTERNOON AND EXPECT THESE AREAS TO SLOWLY IMPROVE OVER
THE WEEKEND

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at May 14, 1:18 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, May 14, 1:18 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
118 PM CDT THU MAY 14 2015

.AVIATION... /18Z TAF UPDATE/
THE CONVECTIVE FOCUS HAS SHIFTED EAST OF I-35 INTO THE COASTAL
PLAINS FOR MUCH OF TODAY...BUT THERE IS STILL A SLIGHT POTENTIAL
FOR THE SHOWER DEVELOPMENT FOR MUCH OF THE AFTERNOON. SOME VCSH
WAS LEFT INTO THE AUS TAF THROUGH 21Z BUT PULLED OUT OF THE
SAT/SSF AREAS IN THE EARLY PERIODS. MID AFTERNOON IMPROVEMENTS TO
VFR SKIES SHOULD ONLY RETREAT BACK INTO MVFR CONDITIONS BY MID-
EVENING. SOME OF THE HIGHER RES MODELS DEPICT AN MCS FORMING OVER
WESTERN COUNTIES IN THE LATE EVENING AND MOVING TOWARD I-35 BY
DAYBREAK. AS HEAVY RAIN IS THE PRIMARY THREAT...WILL LEAVE OUT
GUST POTENTIAL IN THE PROB30 GROUPS AT THIS TIME. WITH OVERNIGHT
CONVECTIVE ACTIVITY EXPECTED...WILL KEEP PREVAILING SKIES AS IFR
OR BETTER TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 1156 AM CDT THU MAY 14 2015/

UPDATE...
WE HAVE UPDATED THE FORECAST TO REMOVE THE MENTION OF MORNING FOG.
NOT OTHER CHANGES HAVE BEEN MADE AT THIS TIME.

PREV DISCUSSION... /ISSUED 641 AM CDT THU MAY 14 2015/

AVIATION...
ISOLD TO SCT SHRA/TSRA ARE EXPECTED TODAY WITH GREATEST CHANCES
ALONG AND EAST OF I-35 WHERE VCSH IS MENTIONED AT KAUS/KSAT/KSSF.
A CLUSTER OF SHRA/TSRA WILL FORM NEAR THE RIO GRANDE THIS EVENING
AND THEN MOVE ACROSS SOUTH CENTRAL TEXAS OVERNIGHT INTO FRIDAY
MORNING. HAVE MENTIONED PROB30S FOR KDRT AFTER 02Z AND KAUS/KSAT
AFTER 08Z. LIFR/IFR CIGS SLOWLY RISE TO MVFR BY LATE MORNING AND
THEN VFR THIS AFTERNOON. AREAS OF BR WITH IFR/MVFR VSBYS PERSIST
INTO MID MORNING. MVFR CIGS REDEVELOP THIS EVENING AND LOWER TO
IFR OVERNIGHT. S TO SE WINDS 5 TO 14 KTS WILL PREVAIL...EXCEPT
GUSTS TO 40 KTS ARE POSSIBLE IN/NEAR TSRA.

PREV DISCUSSION... /ISSUED 404 AM CDT THU MAY 14 2015/

SHORT TERM (TODAY THROUGH FRIDAY)...
A LONG WAVE UPPER TROUGH ACROSS THE EASTERN PACIFIC IS FORECAST TO
PUSH TO THE SOUTHEAST TODAY AND INTO THE DESSERT SOUTHWEST ON
FRIDAY. AS IT DOES THAT...SEVERAL SHORT-WAVES IN THE SOUTHWEST
FLOW ALOFT ARE EXPECTED TO COME ACROSS THE AREA. AT THE
SURFACE...SOUTHERLY WINDS WILL PREVAIL THROUGH THE PERIOD WITH
DEWPOINTS IN THE UPPER 60S TO LOWER 70S WITH HIGH TEMPERATURES
REACHING THE LOWER TO MID 80S.

THE DAY BEGINS WITH CLOUDY SKIES AND EVEN AREAS OF PATCHY FOG DUE
TO WET GROUNDS. CAN NOT RULE OUT VERY LIGHT RAIN/DRIZZLE THIS
MORNING ALONG AND EAST OF INTERSTATE 35. AS THE DAY GOES ON...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS
THE EASTERN HALF OF SOUTH CENTRAL TEXAS LATE THIS MORNING INTO THE
AFTERNOON WHERE BEST LIFT AND INSTABILITY RESIDE. THE WESTERN
HALF OF THE AREA SHOULD STAY DRY UNTIL THE LATE AFTERNOON.

BY LATE THIS AFTERNOON INTO THE EVENING...THE COMBINATION OF THE
PASSAGE OF AN IMPULSE...AN ACTIVE DRY-LINE ACROSS WEST
TEXAS...CAPE VALUES IN THE RANGE OF 1000 TO 1500 J/KG AND OUTFLOW
BOUNDARIES PUSHING SOUTHEAST FROM THE SAN ANGELO AREA...WILL
RESULT IN ANOTHER EPISODE OF STRONG TO ISOLATED SEVERE STORMS
ACROSS THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS.
STRONGEST STORMS COULD PRODUCE LOCALLY HEAVY RAINS WITH RAIN
RATES OF 1 TO 2 INCHES FOR HOUR. MAIN SEVERE THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS WITH POSSIBLE LOCALIZED FLASH FLOODING.

ON FRIDAY...THE WET PATTERN CONTINUES WITH SHOWERS AND
THUNDERSTORMS EXPECTED ACROSS ALL OF SOUTH CENTRAL TEXAS AS AN
OUTFLOW BOUNDARY MOVES FROM NORTHWEST TO SOUTHEAST.

LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
THE LONG WAVE UPPER TROUGH MENTIONED ABOVE IS FORECAST TO PUSH
ACROSS THE SOUTHERN PLAINS LATE SATURDAY INTO SUNDAY. THE ECMWF
BRINGS A COLD FRONT ACROSS THE HILL COUNTRY FOR SUNDAY AFTERNOON
AND STALLS IT THERE UNTIL MONDAY...WHEN FINALLY PUSHES ACROSS THE
AREA. THIS SCENARIO CALLS FOR MORE RAIN CHANCES FOR THE SECOND
PART OF THE UPCOMING WEEKEND INTO MONDAY CONTINUING THROUGH
TUESDAY OF NEXT WEEK. WITH SOUTHWEST FLOW ALOFT AND SURFACE
SOUTHERLY WINDS EXPECTED FOR MUCH OF NEXT WEEK...WILL KEEP CHANCES
OF RAIN ACROSS MOST AREAS THROUGH THE EXTENDED PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              82  70  84  70  85 /  40  30  50  20  30
AUSTIN BERGSTROM INTL AIRPORT  82  70  84  71  85 /  40  30  50  20  30
NEW BRAUNFELS MUNI AIRPORT     83  70  84  70  85 /  30  30  50  20  30
BURNET MUNI AIRPORT            81  68  82  69  83 /  30  30  50  20  40
DEL RIO INTL AIRPORT           83  69  85  71  87 /  20  70  40  20  20
GEORGETOWN MUNI AIRPORT        81  70  82  70  84 /  30  30  50  20  30
HONDO MUNI AIRPORT             83  69  85  70  86 /  20  50  50  20  30
SAN MARCOS MUNI AIRPORT        82  70  83  70  86 /  50  30  50  20  30
LA GRANGE - FAYETTE REGIONAL   82  72  83  72  85 /  40  20  40  20  30
SAN ANTONIO INTL AIRPORT       84  71  84  71  85 /  30  40  50  20  30
STINSON MUNI AIRPORT           84  71  85  71  86 /  30  30  50  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING
FOR THE FOLLOWING COUNTIES: BANDERA...DIMMIT...EDWARDS...KERR...
KINNEY...MAVERICK...REAL...UVALDE...VAL VERDE...ZAVALA.

&&

MESOSCALE/AVIATION...18
SYNOPTIC/GRIDS...24
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 14, 4:21 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
421 AM CDT THU MAY 14 2015

TXZ171>173-183>194-202>209-217>225-228-151000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
421 AM CDT THU MAY 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS THE
EDWARDS PLATEAU AND RIO GRANDE PLAINS LATE THIS AFTERNOON INTO
EVENING. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINS
CAUSING FLASH FLOODING ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WET PATTERN CONTINUES WITH CHANCES OF THUNDERSTORMS FOR FRIDAY
THROUGH WEDNESDAY. THERE IS A POTENTIAL FOR LOCALLY HEAVY RAINS
AND STRONG TO POSSIBLY SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY.

In the hours before

Local storm report, May 14, 2:30 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 PM CDT THU MAY 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             LEXINGTON               30.41N  97.01W
05/14/2015  E0.25 INCH       LEE                TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1500367

SBS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:04 PM CDTSpecial Weather StatementEWXVal Verde26 min
May 14, 12:51 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Travis3 hr
May 14, 4:17 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell6 hr
May 14, 3:49 PM CDTSpecial Weather StatementEWXBastrop, Caldwell26 min
May 14, 4:10 PM CDTAreal Flood AdvisoryEWXAtascosa, Karnes, Wilson65 min
May 14, 4:27 PM CDTSpecial Weather StatementEWXHays33 min
May 14, 4:31 PM CDTSpecial Weather StatementEWXAtascosa, Wilson44 min
May 14, 4:48 PM CDTSpecial Weather StatementEWXBastrop27 min
May 14, 5:03 PM CDTSevere Thunderstorm WarningEWXAtascosa27 min
May 14, 5:07 PM CDTFlash Flood WarningEWXAtascosa, Bexar, Wilson113 min
May 14, 5:15 PM CDTSevere Thunderstorm WarningEWXWilson45 min
May 14, 5:33 PM CDTSpecial Weather StatementEWXAtascosa57 min
May 14, 5:40 PM CDTSpecial Weather StatementEWXWilliamson20 min
May 14, 5:58 PM CDTSpecial Weather StatementEWXWilson32 min
May 14, 6:00 PM CDTSpecial Weather StatementEWXWilson45 min
May 14, 6:21 PM CDTSpecial Weather StatementEWXWilliamson39 min
May 14, 6:27 PM CDTSpecial Weather StatementEWXAtascosa63 min
May 14, 6:38 PM CDTSpecial Weather StatementEWXBurnet37 min
May 14, 6:56 PM CDTFlash Flood WarningEWXAtascosa, Karnes, Wilson2 hr

Nearby

Flash Flood Watches in Texas, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.